New York, 2006Damaging Wind in New York, July 10, 2006
July 10, 2006 · NWS BGM · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 10, 8:25 PM EST, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 10, 8:25 PM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BINGHAMTON NY
925 PM EDT MON JUL 10 2006
.AVIATION (11/00Z TO 12/00Z)...
MOSTLY VFR CONDITIONS ARE ANTICIPATED THIS EVENING. A LINE OF
SHOWERS AND THUNDERSTORMS SHOULD MOVE FROM WEST TO EAST ACROSS
CENTRAL NY AND NORTHEAST PA BETWEEN ABOUT 02Z AND 08Z. AS THIS
OCCURS...A BRIEF PERIOD OF MVFR IS EXPECTED. LATER TONIGHT INTO
EARLY TUESDAY...FROM ABOUT 08Z TO 12Z...SOME LOWER CLOUDS AND LIGHT
FOG COULD FORM OVER THE REGION...WITH MVFR CONDITIONS ANTICIPATED.
BY MID-MORNING TUESDAY...DRIER AIR SHOULD MOVE INTO THE
REGION...WITH VFR RETURNING AND WESTERLY WINDS AROUND 10 KTS
DEVELOPING. -MJ
&&
.SHORT TERM (TONIGHT - WEDNESDAY)...
UPDATE TO SLOW TIMING OF THE BAND OF SHOWERS AND THUNDERSTORMS NOW
JUST ENTERING OUR EXTREME NORTHWEST CWA. MADE ADJUSTMENTS ONLY TO
FIRST PERIOD AS MODELS CONTINUE TO SHOW EASTWARD MOVEMENT OVERNIGHT
TO BE IN SE CWA BY DAWN. REST OF GRIDS ONLY NEEDED MINOR TWEAKS.
SFC FRONT CURRENTLY EXTENDS FROM SRN ONTARIO ACROSS LK ERIE...WITH
AREA OF CONVECTION FIRING ALONG IT OVER NORTHERN OH. H5 LOW
CONTINUES TO DROP SOUTH INTO WRN NY WITH THUNDER ASSOC WITH UPPER
COLD POOL ACROSS LK ONTARIO. ISOLD STORMS HAVE DEVELOPED ACROSS
NORTHERN PORTIONS OF FA AS AIRMASS IS GRADUALLY DESTABILIZING AND LR
ARE STEEPENING BENEATH COLD CORE. MANY AREAS STILL SEEING A WARM
LAYER ALOFT...PREVENTING STRONG DEVELOPMENT.
12Z WRF INITIALIZED WELL WITH FRONTAL LOCATION AND H5 LOW AND WILL
FOLLOW FOR SHORT TERM DETAILS. BOTH RUC/WRF INDICATE SYSTEM
CONTINUES TO SLOW DOWN WITH MAIN PCPN AXIS NOT MOVING IN UNTIL AFTER
00Z. MID-LEVEL FLOW INCREASES TO 30-40KTS AND CAPES RISE TO NR 1000
J/KG. WET-BULBS REMAIN BLO 10KFT. MAJORITY OF CWA IS NOW OUT OF
THE SLIGHT RISK THANKS TO SLOWER MVMNT...BUT THINK ISOLD SVR STILL
POSSIBLE THIS EVENING WITH A LARGE HAIL AND POSSIBLE DAMAGING WIND
THREAT. WITH STRONGER FLOW THAN YESTERDAY...HEAVY RAINFALL MAY BE
POSSIBLE BUT DOESNT LOOK EXTREMELY LIKELY.
HAVE UPPED POPS TO LIKELY ACROSS MOST OF THE AREA THIS EVENING AS
FRNT TAKES LONGER TO PUSH THRU. WILL TAPER POPS OFF TOWARD
12Z...BUT CHC THUNDER REMAINS THRU TUESDAY IN SOUTH AND EAST ZONES
WITH WKNG CLD FRNT LINGERING IN VICINITY. SOME DESTABILIZATION MAY
OCCUR AS CLDS BEGIN TO ERODE DURING THE AFTERNOON. CAPES PROGGED TO
BE ARND 500 J/KG.
MODELS STILL DISAGREE ON EVOLN OF NEXT SYSTEM LATE TUE NIGHT INTO
WED. GFS MUCH MORE PROGRESSIVE WITH UPPER SYSTEM AS IT DOES NOT
BUILD ATLANTIC RIDGE AS STRONG AS WRF DOES. HOWEVER...WRF HAS
FINALLY SHIFTED TO COME MORE IN LINE WITH LOCATION OF SFC LOW AND
ATTENDANT WARM FNT. BOTH MODELS BRING BOUNDARY THRU LATE TUE
NIGHT...WITH PCPN DEVELOPING ARND 12Z. ISENTROPIC LIFT WILL LIKELY
SPARK SHRAS OFF WED MORNING WITH PCPN FILLING IN DURING THE DAY.
HPC QPF INDICATES 1.00-1.50 INCHES POSSIBLE ON WED WITH PW VALUES
NEARING 2 INCHES. MUCH UNCERTAINTY STILL EXISTS TO EVOLN OF SYSTEM
WITH HEAVY RAINFALL A POSSIBILITY BY MID-WEEK. -PB
&&
.LONG RANGE (WED NIGHT - MON)...
FOLLOWED HPC GUIDANCE THRU THE PERIOD WHICH IS GENERALLY A BLEND OF
THE GFS AND ECMWF FOR THE NORTHEAST. WILL SEE SOME LEFTOVER PRECIP
EARLY IN THE PERIOD ASSOCIATED WITH SFC WARM FRONT AND LOW PRESSURE
SYSTEM MOVING EAST ACROSS VICINITY OF NY AND PA BORDER. THE FRONT
PUSHES SOUTH AND CLEARS THE AREA OF SHRA/TSRA BY THURSDAY NIGHT.
THEREAFTER...AN INCREASINGLY WARM AIRMASS BUILDS INTO THE REGION AS
LARGE UPPER RIDGE ACROSS THE NATION/S MIDSECTION PUSHES EASTWARD
WITH TEMPS PERHAPS FLIRTING WITH THE 90 DEGREE MARK OR HIGHER IN OUR
TYPICAL WARM SPOTS BY LATE WEEKEND INTO EARLY NEXT WEEK. LOOKS LIKE
A DRY PERIOD FOR THE MOST PART, BUT WITH WARM TEMPS AND INCREASING
HUMIDITY...CANNOT RULE OUT SLGT CHC TSRA.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.
Hazardous weather outlook, Jul 10, 2:28 AM EST, 20 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
328 AM EDT MON JUL 10 2006
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-110730-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
328 AM EDT MON JUL 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
AN UPPER LEVEL DISTURBANCE COMBINED WITH A SURFACE FRONT WILL CROSS
THE AREA THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS
ARE LIKELY WITH THIS SYSTEM AND SOME OF THE THUNDERSTORMS MAY
BECOME SEVERE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS THE CHANCE FOR SHOWERS AND THUNDERSTORMS TUESDAY THROUGH
FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
RRM
In the hours before
Special weather statement, Jul 10, 9:22 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1022 PM EDT MON JUL 10 2006
PAZ038-110315-
BRADFORD PA-
1022 PM EDT MON JUL 10 2006
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 1017 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED 10 MILES
SOUTHWEST OF SYLVANIA...AND MOVING EAST AT 45 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
SYLVANIA AT 1030 PM EDT...
LEONA AND TROY AT 1035 PM EDT...
WETONA AND SPRINGFIELD AT 1040 PM EDT...
EAST SMITHFIELD AND BENTLEY CREEK AT 1045 PM EDT...
RIGGS AND WILAWANA AT 1050 PM EDT...
MILAN AND ULSTER AT 1055 PM EDT...
LITCHFIELD AT 1100 PM EDT...
WINDHAM AND WEST WARREN AT 1110 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. RAINFALL
COULD BE BETWEEN HALF AN INCH AND AN INCH IN LESS THAN AN HOUR.
Special weather statement, Jul 10, 9:58 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1058 PM EDT MON JUL 10 2006
NYZ023-025-044-110400-
CORTLAND NY-SCHUYLER NY-TOMPKINS NY-
1058 PM EDT MON JUL 10 2006
...LINE OF STRONG THUNDERSTORMS MOVING THROUGH
SCHUYLER...TOMPKINS...AND CORTLAND COUNTIES...
* AT 1056 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM GROTON TO ENFIELD TO ODESSA...AND MOVING EAST
AT 40 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
WEST DRYDEN AND NORTHEAST ITHACA AT 1105 PM EDT...
PERUVILLE AND ODESSA AT 1110 PM EDT...
NUBIA AND MC LEAN AT 1115 PM EDT...
SOUTH HILL AND SOUTH CORTLAND AT 1120 PM EDT...
EAST HOMER AND DRYDEN AT 1125 PM EDT...
TRUXTON AND MC GRAW AT 1130 PM EDT...
CUYLER AND TRIPOLI AT 1135 PM EDT...
SOLON AND BESEMER AT 1140 PM EDT...
EXPECT FREQUENT LIGHTNING...VERY HEAVY RAIN...AND POSSIBLY SMALL
HAIL WITH THESE STORMS.
THESE STORMS HAVE THE POTENTIAL TO INTENSIFY FURTHER AND BECOME
SEVERE...PRODUCING LARGE HAIL AND/OR DAMAGING WINDS.
MJ
Thunderstorm Wind, Broome
- When
- July 10, 10:30 PM EST
- Where
- Broome County, Maine
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- GOVT OFFICIAL
- Coordinates
- 42.200, -76.067
Strong winds blew down several trees onto power lines throughout the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Ohio, July 10, 2006$12 million · F1 · 6 events
- Flooding in Nebraska, July 10, 2006$1.7 million · 4 events
- Hail and Damaging Winds in Oklahoma, July 10, 20061 injured · $313,000 · 61 kt wind · 25 events
- Hail and Damaging Winds in Ohio, July 10, 2006$316,000 · 1 in hail · 31 events
- Flash Flooding and Lightning Strike in Puerto Rico, July 10, 2006$605,000 · 3 events
- Flash Flooding in Nebraska, July 10, 2006$550,000 · 2 events
- Damaging Winds in Texas, July 10, 2006$175,000 · 57 kt wind · 3 events
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, July 10, 20065 injured · 1 event
- Flash Flood in Kansas, July 10, 2006$50,000 · 1 event
- Damaging Winds in New York, July 10, 2006$40,000 · 52 kt wind · 3 events
- Flash Flood in Utah, July 10, 2006$25,000 · 1 event
- Hail and Damaging Winds in Oklahoma, July 10, 2006$8,000 · 61 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525311.